Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 5:52 AM EDT for 4 counties in Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 5:52 AM EDT (09:52 UTC)
- Expired
- Oct 18, 2007, 6:17 AM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clay County, IN, Greene County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 102 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 5:37 AM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 180952
SVRIND
INC021-055-153-167-181045-
/O.NEW.KIND.SV.W.0082.071018T0952Z-071018T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 AM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 645 AM EDT
* AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
SHELBURN...OR ABOUT 12 MILES EAST OF ROBINSON...AND MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HYMERA BY 600 AM EDT...
JASONVILLE BY 605 AM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3925 8756 3937 8717 3890 8690 3892 8723
3914 8728 3909 8758 3912 8765
TIME...MOT...LOC 0952Z 220DEG 64KT 3908 8746
$$
CO2 follow-up statements
000
WWUS53 KIND 181008
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 AM EDT THU OCT 18 2007
INC021-055-153-167-181045-
/O.CON.KIND.SV.W.0082.000000T0000Z-071018T1045Z/
CLAY-GREENE-SULLIVAN-VIGO-
608 AM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR WESTERN GREENE...NORTHERN SULLIVAN...SOUTHWESTERN CLAY AND
SOUTHEASTERN VIGO COUNTIES...
AT 601 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HYMERA...OR ABOUT 19
MILES SOUTH OF TERRE HAUTE...MOVING NORTHEAST AT 60 MPH.
LAT...LON 3925 8756 3937 8717 3890 8690 3892 8723
3914 8728 3909 8758 3912 8765
TIME...MOT...LOC 1008Z 220DEG 64KT 3930 8722
$$
CO000
WWUS53 KIND 181017
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 AM EDT THU OCT 18 2007
INC021-055-153-167-181027-
/O.CAN.KIND.SV.W.0082.000000T0000Z-071018T1045Z/
CLAY-GREENE-SULLIVAN-VIGO-
617 AM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GREENE...NORTHERN
SULLIVAN...SOUTHWESTERN CLAY AND SOUTHEASTERN VIGO COUNTIES IS
CANCELLED...
LAT...LON 3925 8756 3937 8717 3890 8690 3892 8723
3914 8728 3909 8758 3912 8765
TIME...MOT...LOC 1017Z 220DEG 64KT 3942 8708
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:20 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 18, 4:20 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EDT THU OCT 18 2007 .AVIATION...DISCUSSION FOR 12Z TAFS LINE OF T-STORMS WILL IMPACT TAF SITES THROUGH 14Z AT THE LATEST. MVFR OR BRIEF PERIOD OF IFR CONDS WILL OCCUR AS THIS LINE MOVES THROUGH. THEREAFTER...A BREAK IN PRECIP SHOULD OCCUR WITH VFR CONDS UNTIL ADDITIONAL STORMS DEVELOP ACROSS THE AREA AFTER 22Z. GREATEST RISK FOR SEVERE STORMS SILL APPEARS TO BE 22Z OR 00Z THROUGH 06Z TONIGHT. && .PREV DISCUSSION... ...DANGEROUS SEVERE WEATHER EXPECTED THIS EVENING... RADAR SHOWS SHOWERS AND THUNDERSTORMS ACRS THE FA MOVING NE. MOSAIC SHOWS ANOTHER LINE OF THUNDERSTORMS BACK ACRS W IL AND STRETCHING S INTO AR. VWP SHOWS LL JET OF 60 KTS S OF THE FA. SFC ANALYSIS HAS LOW PRES CENTERED OVR E NE WITH A WARM FNT JUST S OF THE FA AND A COLD FNT STRETCHING SW THRU OK INTO W TX. TORNADO WATCHES STRETCHED FROM CENTRAL IL SW TO AR. MODELS IN GOOD AGREEMENT SO WL USE A BLEND. FORECAST FOCUS IS ON CHCS OF SVR WX TODAY AND TONIGHT. THUNDERSTORMS WILL BE ONGOING ACRS THE FA AT THE START OF THE PD. SPC HAS CONCERNS ABOUT ONGOING SVR THREAT WITH THESE STORMS. TIMING AND LACK OF SFC INSTABILITY WOULD ARGUE AGAINST THIS BUT WITH A STRONG LL JET OF AROUND 60 KTS AND AN EXCEPTIONAL AMOUNT OF SHEAR COULD STILL SEE A FEW SVR STORMS EARLY THIS MORNING. THESE STORMS SHUD MOVE OUT OF THE AREA BY LATE MORNING. LAYER RH VALUES SHOW A DRY SLOT MOVING INTO THE FA AT THIS TIME AND THIS MATCHES NICELY WITH THE DRY SLOT CURRENTLY SEEN IN WATER VAPOR LOOP BEHIND THE STORMS. THUS EXPECT CLOUD CVR TO DECREASE BY EARLY AFTERNOON. THIS DECREASE IN CLD CVR WILL ALLOW INSTABILITY TO INCREASE AND GFS/NAM HAVE SFC BASED CAPES OF AROUND 1000 OR MORE ACRS THE AREA BY 0Z. JET MAX OF OVR 100 KTS WILL HAVE ROUNDED THE BASE OF THE TROF AND BE SWINGING UP THRU INDIANA FROM 0Z-12Z FRI. LL JET STILL LOOKS LIKE ABOUT 50KTS OUT OF THE SW DURING THIS TIME AHEAD OF THE COLD FNT. 0-6 KM BULK SHEAR IS 70-80 KTS. 0-3KM SRH IS OVR 300 UNTIL AFTER 6Z. SPC SREFS GIVE A GREATER THAN 90 PERCENT PROBABILITY OF 0-1KM HELICITY OF 150 AT 0Z. LCLS AND LFCS ARE LOW. SIG TOR PARAMETER IS OVER 4 ACRS THE AREA FOR THIS TIME AS WELL. ALL SIGNS ARE POINTING TO TORNADO POTENTIAL FOR THIS EVENING. BOW ECHOES WITH SIGNIFICANT DAMAGING STRAIGHT LINE WINDS ARE ALSO FAVORED. IF MODEL TIMING IS CORRECT BEST CHCS WILL BE FROM 0-6Z...BUT WILL EXTEND LIKELY POPS BACK TO 21Z IN CASE THINGS GET STARTED A LITTLE EARLY. THUNDERSTORMS ARE OVR AFTER FNT MVS THRU. UPR TROF MVING THRU INDIANA WILL KEEP A CHC OF SHOWERS IN THE N AND MO CLDY SKIES IN THE FA FOR THE DAY. COLD ADVECTION BEHIND THE FNT COMBINED WITH THE CLD CVR WL KEEP HIGHS IN THE 60S. UPR RDG STARTS TO BLD INTO THE AREA FRI NT AND CLDS START CLEARING OUT. WITH CONTINUED CAA SHUD SEE LOWS DROP INTO THE UPR 40S SIMILAR TO MAV NUMBERS. WITH THE UPR RDG GETTING INTO PLACE WL HAVE A DRY WEEKEND AND WITH WAA RAMPING UP WILL SEE TEMPS INCREASING EACH DAY. NO CHANGES MADE TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...CO PUBLIC...CP
Hazardous weather outlook, Oct 18, 4:10 AM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-190815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 410 AM EDT THU OCT 18 2007 /310 AM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THESE THREATS ARE POSSIBLE WITH THUNDERSTORMS EARLY THIS MORNING AS WELL AS WITH A SECOND ROUND OF THUNDERSTORMS EXPECTED THIS EVENING. THE TIMING ON THE MOST FAVORABLE CONDITIONS FOR SEVERE WEATHER WITH THE SECOND ROUND OF STORMS IS BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Oct 18, 4:56 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 456 AM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-181300- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 456 AM EDT (356 AM CDT) THU OCT 18 2007 ...SEVERE WEATHER EXPECTED TODAY... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING IN SOUTHWEST INDIANA. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS. THIS SET OF THUNDERSTORMS SHOULD MOVE OUT OF CENTRAL INDIANA BY MID MORNING. SOME CLEARING IN THE CLOUDS WILL TAKE PLACE WHICH WILL SERVE TO INCREASE INSTABILITY. SIGNIFICANT LOW LEVEL WIND SHEAR AS WELL AS DEEP LEVEL SHEAR WILL BE IN PLACE. THE COMBINATION OF THESE ELEMENTS WILL CREATE AN ENVIRONMENT CONDUCIVE TO THE DEVELOPMENT OF BOW ECHOES WITH DAMAGING STRAIGHT LINE WINDS AS WELL AS TORNADOES FROM ANY STORMS THAT MAY FORM.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:14 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 61 min |
| Oct 18, 6:15 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen | 19 min |
| Oct 18, 5:45 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 45 min |
| Oct 18, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.